You could take imodium to stop the diahorrhea, but the problem is the nature of the irritable bowel can be diahorrea and contipation, so in using imodium you then can cause constipation to occur, which is annoying and can be painful too. I would advice asking your GP for medication,and advice, the meds you can get help by slowing down the peristalsis the action of digesting food, this means that you will not get that painful feeling in the stomach after eating, Fibrogel is very good stuff too for helping to stop constipation, the fibres in it help to regulate the bowel movements. There are books well worth reading for advise on food that you should and should not eat, foe example borasicas are not good, ie brocolli does not help when you have IBS. It can be a real pain literally. I wish you well.
I take it in place of a prescription, but I only use it on an as-needed basis. If you're going to take it on a regular basis, ask your doctor about a prescription like Levbid (hyoscyamine) or Bentyl (dicyclomine), as Imodium will cause constipation (usually about 24-48 hours worth for me, even with lactose intolerance). Be aware that prescription medications (appear to) control your symptoms by "drying you up", so you will become quite a bit thirstier and will want to compensate accordingly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jul 2009 • 7 answers
Posted 4 May 2013 • 1 answer
Posted 25 Sep 2013 • 1 answer
Posted 20 Nov 2015 • 0 answers
Posted 23 Dec 2015 • 1 answer